Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

July 21, 2021Baldwin County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 21, 2021, 4:54 PM EDT for Baldwin County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2021, 4:54 PM EDT (20:54 UTC)
Expired
Jul 21, 2021, 5:30 PM EDT
In force
36 min
Issued by
NWS Atlanta, GA
Wind
50

County Baldwin County, GA

The radar

The Robins AFB radar (KJGX), 29 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.9 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 131 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
131 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
642 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

757 
WWUS82 KFFC 212054
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
454 PM EDT Wed Jul 21 2021
 
GAZ072-073-084-212130-
Wilkinson GA-Baldwin GA-Jones GA-
454 PM EDT Wed Jul 21 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WILKINSON...SOUTHERN
BALDWIN AND SOUTHEASTERN JONES COUNTIES UNTIL 530 PM EDT...

At 453 PM EDT...a strong thunderstorm was over Ivey, or 11 miles
southwest of Milledgeville...moving east at 25 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning 
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Milledgeville, Irwinton, Gordon, Ivey, McIntyre, Coopers, Mountain
Springs, Pancras and Scottsboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3281 8313 3288 8340 3290 8341 3289 8342
      3290 8346 3302 8341 3304 8311 3296 8307
      3295 8307 3291 8305 3289 8305
TIME...MOT...LOC 2053Z 275DEG 21KT 3293 8332 

WIND...50MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 21, 3:53 PM EDT, 1 hour 1 minute earlier.

Area forecast discussion, Jul 21, 3:53 PM EDT, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Peachtree City GA
353 PM EDT Wed Jul 21 2021

.SHORT TERM /Tonight through Thursday Night/...
Showers and isolated thunderstorms are developing across the area
again today and will continue through the late evening hours
before diminishing overnight. Instability across the area is a bit
stronger today but shear values continue to be almost non
existent. Precipitable Water values are expected to continue in
the 1.75 to 2.00in range through the short term so still expecting
any storm to drop a lot of water very fast but not a lot in the
way of severe weather. There is a bit of drier airmass moving into
NE GA today with the better moisture remaining over the rest of
the area. This is why the stronger storms are developing across
central and western portions of the state. Expecting another round
of showers and thunderstorms Thu afternoon with similar
parameters as today.

With all the precip occurring daytime high temps will be lower
than normal with highs mainly in the 80s and lows in the 60s to
near 70.

01

.LONG TERM /Friday through Wednesday/...
Early in this period (Fri/Sat), the area will between a longwave
trough across the Northeast region and an upr ridge over the
northern Gulf/Southern Plains. NW flow aloft will bring drier mid-
level air to the area and keep storm threat confined to the
periphery of the upr ridge to our west. Heading into the weekend,
the upr trough departs and the ridge becomes more dominant/closer to
the area resulting in better chances of afternoon/evening storms.
Temperatures will be near seasonal levels for late July.

By the early-to-middle part of next week, a dip in the northern
stream jet will send a series of upr lvl waves across the area as
upr ridge becomes very dominant over the Rockies and
Central/Northern Plains. Looks like Tues/Wed could see higher than
usual POPs as shortwave trough approaches the area supporting the
increased coverage of showers and storms. Still 6-7 days out so
confidence isn't very high but both EC and GFS are showing this
solution.

DJN.83

&&

.AVIATION...
18Z Update...
Showers and isolated Thunderstorms are developing mainly across
western and central portions of the area. These storms are moving
NW and affecting the CSG/MCN areas right now. They will move into
the ATL area over the next few hours. Not sure if they will make
it to AHN before diminishing this evening. These storms will
dissipate by 02z-04z and expecting another round of storms Thu
afternoon. Winds are expected to stay out of the W to SW through
the period with speeds 8kt or less. May see some higher gust in
and around any stronger storms. Ceilings are mainly in the MVFR to
VFR range and should bounce up and down this afternoon with the
convective development. Will see ceilings mainly in the VFR range
overnight.

//ATL Confidence...18Z Update...
Confidence Medium to high for all elements.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          70  89  71  92 /  20  30  10  20
Atlanta         71  87  71  90 /  30  40  20  30
Blairsville     63  86  64  87 /  10  30  10  20
Cartersville    70  90  69  91 /  20  30  10  20
Columbus        72  89  73  91 /  40  60  30  40
Gainesville     70  88  70  90 /  20  30  10  20
Macon           72  89  72  93 /  30  60  30  30
Rome            70  92  69  93 /  20  20  10  20
Peachtree City  70  87  70  90 /  30  50  20  30
Vidalia         74  88  74  90 /  20  60  30  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01
LONG TERM....DJN.83
AVIATION...01
Hazardous weather outlook, Jul 21, 11:47 AM EDT, 5 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1147 AM EDT Wed Jul 21 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-221600-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1147 AM EDT Wed Jul 21 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered to numerous thunderstorms are expected across north and
central Georgia this afternoon and evening. A few storms could
become strong and capable of producing very heavy rain, gusty
winds, and frequent lightning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Scattered to numerous thunderstorms are possible across north and
central Georgia Thursday through Tuesday...mainly in the afternoon
and evening. A few storms could become strong and capable of
producing locally heavy rain heavy rain... gusty winds and
frequent lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected through tonight.

In the hours before

Special weather statement, Jul 21, 4:54 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
454 PM EDT Wed Jul 21 2021

GAZ072-073-084-212130-
Wilkinson GA-Baldwin GA-Jones GA-
454 PM EDT Wed Jul 21 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WILKINSON...SOUTHERN
BALDWIN AND SOUTHEASTERN JONES COUNTIES UNTIL 530 PM EDT...

At 453 PM EDT...a strong thunderstorm was over Ivey, or 11 miles
southwest of Milledgeville...moving east at 25 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Milledgeville, Irwinton, Gordon, Ivey, McIntyre, Coopers, Mountain
Springs, Pancras and Scottsboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3281 8313 3288 8340 3290 8341 3289 8342
      3290 8346 3302 8341 3304 8311 3296 8307
      3295 8307 3291 8305 3289 8305
TIME...MOT...LOC 2053Z 275DEG 21KT 3293 8332

WIND...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 8:48 PM EDTSpecial Weather StatementFFCFloyd42 min
Jul 20, 9:03 PM EDTFlash Flood WarningFFCFloyd6 hr
Jul 21, 5:52 PM EDTSpecial Weather StatementFFCWashington23 min
Jul 21, 6:01 PM EDTSpecial Weather StatementFFCEmanuel29 min
Jul 21, 6:16 PM EDTSpecial Weather StatementFFCEmanuel14 min
Jul 21, 7:13 PM EDTRiver Flood WarningFFCSumter116 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.